Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 238, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 29, 2008, 2:08 AM CDT for Stearns County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2008, 2:08 AM CDT (07:08 UTC)
- Expired
- Jul 29, 2008, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 94 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 12:56 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 290708
SVRMPX
MNC145-290800-
/O.NEW.KMPX.SV.W.0238.080729T0708Z-080729T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 AM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEARNS COUNTY IN CENTRAL MINNESOTA...
* UNTIL 300 AM CDT
* AT 204 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3
MILES NORTH OF ST ROSA TO 5 MILES NORTHWEST OF PAYNESVILLE...AND
MOVING EAST AT 41 MPH.
* SOME LOCATIONS INCLUDE...
PAYNESVILLE...
ST MARTIN...
ALBANY...
HOLDINGFORD...
RICHMOND...
EDEN VALLEY...
AVON...
COLD SPRING...
COLLEGEVILLE...
ROCKVILLE...
ST JOSEPH...
ST STEPHEN...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.
LAT...LON 4566 9418 4562 9421 4549 9414 4543 9405
4536 9408 4531 9416 4533 9420 4531 9421
4533 9476 4541 9476 4542 9486 4577 9482
4577 9429
TIME...MOT...LOC 0709Z 272DEG 36KT 4577 9465 4543 9473
$$3 follow-up statements
000
WWUS53 KMPX 290728
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 AM CDT TUE JUL 29 2008
MNC145-290800-
/O.CON.KMPX.SV.W.0238.000000T0000Z-080729T0800Z/
STEARNS MN-
228 AM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN STEARNS COUNTY...
AT 226 AM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 65 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM OPOLE TO 3 MILES SOUTHEAST OF RICHMOND...AND
MOVING EAST AT 41 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE ST NICHOLAS...ST AUGUSTA...
OPOLE...LUXEMBURG...FARMING...FAIRHAVEN...COLLEGEVILLE...WAITE
PARK...ST STEPHEN AND ST ROSA.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.
LAT...LON 4577 9429 4566 9418 4562 9421 4549 9414
4543 9405 4536 9408 4531 9416 4533 9420
4531 9421 4533 9467 4577 9482
TIME...MOT...LOC 0728Z 272DEG 36KT 4576 9438 4542 9446
$$000
WWUS53 KMPX 290742
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 AM CDT TUE JUL 29 2008
MNC145-290800-
/O.CON.KMPX.SV.W.0238.000000T0000Z-080729T0800Z/
STEARNS MN-
241 AM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN STEARNS COUNTY...
AT 239 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE PENNY SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF OPOLE TO 3
MILES EAST OF ST AUGUSTA...AND MOVING EAST AT 54 MPH.
IN ADDITION...STRONG WINDS WILL PERSIST AFTER THE THUNDERSTORMS HAVE
PASSED FOR SOME TIME.
OTHER LOCATIONS IN THE WARNING INCLUDE ST AUGUSTA...OPOLE...
LUXEMBURG...FARMING...COLLEGEVILLE...WAITE PARK...ST STEPHEN...ST
JOSEPH...ROCKVILLE AND PLEASANT LAKE.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.
LAT...LON 4577 9429 4566 9418 4565 9421 4562 9421
4554 9417 4543 9405 4536 9409 4541 9449
4555 9461 4577 9464
TIME...MOT...LOC 0741Z 266DEG 47KT 4571 9436 4545 9409
$$000
WWUS53 KMPX 290800
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 AM CDT TUE JUL 29 2008
MNC145-290809-
/O.EXP.KMPX.SV.W.0238.000000T0000Z-080729T0800Z/
STEARNS MN-
259 AM CDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEARNS COUNTY EXPIRES
AT 300 AM CDT...
SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS ARE POSSIBLE...REMAIN ALERT FOR ADDITIONAL WARNINGS.
A HIGH WIND WARNING IS IN EFFECT UNTIL 500 AM CDT FOR STEARNS
COUNTY. STRONG WINDS OF 50 MPH OR GREATER ARE EXPECTED IN THE WAKE
OF THE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
TUESDAY MORNING FOR CENTRAL MINNESOTA.
LAT...LON 4577 9429 4566 9418 4565 9421 4562 9421
4554 9417 4543 9405 4536 9409 4541 9449
4555 9461 4577 9464
TIME...MOT...LOC 0759Z 266DEG 47KT 4572 9402 4546 9376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:46 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 10:46 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1046 PM CDT MON JUL 28 2008 .UPDATE...FOR 06Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 252 PM CDT MON JUL 28 2008/ FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION CHANCES THROUGH TUESDAY. LATEST WATER VAPOR IMAGERY SHOWS SHORTWAVE RIDGING OVER THE AREA AT THE CURRENT TIME... WITH A WEAK IMPULSE NOTED OVER NORTHERN NORTH DAKOTA... HELPING TO SUSTAIN TO ELEVATED CONVECTION IN THAT AREA. THIS ACTIVITY SHOULD CONTINUE TO SHIFT EAST THROUGH THE EVENING... MAINLY IMPACTING NORTHERN MINNESOTA AND IT SHOULD REMAIN FAIRLY BENIGN GIVEN THE DECREASING INSTABILITY AS IT MOVES IN THAT DIRECTION. THE MAIN UPPER TROUGH THAT WILL EVENTUALLY WORK TO PUSH THE FRONT THROUGH HERE AND END OUR PCPN CHANCES FOR AT LEAST A DAY OR TWO CAN BE SEEN MOVING EASTWARD NEAR THE MONTANA/CANADA BORDER. THERE IS A FAIR AMOUNT OF DISAGREEMENT BETWEEN THE 12Z GFS AND NAM WITH RESPECT TO THE TIMING OF THE FRONTAL PASSAGE ON TUESDAY... WITH THE GFS PUSHING THINGS THROUGH MUCH MORE QUICKLY THAN THE NAM. THE SREF OFFERS A BIT OF A COMPROMISE... AS EXPECTED GIVEN ITS MEMBERSHIP... BUT THAT COMPROMISE SEEMS REASONABLE IN THIS CASE. THE NORTHERN END OF THE FRONTAL BOUNDARY SHOULD BE FAIRLY PROGRESSIVE GIVEN THE FORCING OF THE SHORTWAVE FEATURE AND BRISK MID LEVEL FLOW... BUT THE SOUTHERN PORTION OF IT WILL LIKELY BE A BIT MORE SLUGGISH TO MOVE THROUGH THE AREA. ALL OF THE FORECAST ISSUES BETWEEN NOW AND FROPA WILL BE IRRITATINGLY COMPLICATED BY CONVECTIVE DEVELOPMENT... WHICH VARIES FROM MODEL TO MODEL AND RUN TO RUN GIVEN THE INHERENT UNCERTAINTIES WITH THE WEAKLY FORCED CONVECTION AROUND THE PERIPHERY OF THE CAP. UTILIZED A BLEND OF THE AVAILABLE GUIDANCE FOR THE FORECAST DETAILS... WHILE USING SOME OF THE EXPLICIT MODEL OUTPUT SUCH AS THE EAST AND WEST ARW AND NMM RUNS FROM NCEP... AS WELL AS THE LOCAL LAPS WRF... FOR ADDITIONAL REFINEMENTS THROUGH THE FIRST TWELVE HOURS OR SO OF THINGS. LATEST SPC MESOANALYSIS AS WELL AS LOCAL LAPS OUTPUT... SHOWS TIGHT GRADIENT IN INSTABILITY RUNNING FROM EASTERN NORTH DAKOTA SOUTHEAST THROUGH SOUTH CENTRAL MINNESOTA. MLCAPE VALUES INCREASE FROM 500 J/KG TO 3000 J/KG AS YOU WORK THROUGH THE GRADIENT... BUT MLCIN VALUES ARE ROBUST ALONG MOST OF THIS GRADIENT. THE ACTIVITY OVER THE DAKOTAS HAS BEEN ELEVATED AND CONTINUES TO APPEAR THAT WAY WITH NOTHING AS YET REALLY APPEARING TO BE ROOTED IN THE BOUNDARY LAYER. INDICATIONS ARE THAT WE SHOULD EVENTUALLY GET A COMPLEX TO DEVELOP SOMEWHERE ALONG THE PERIPHERY OF THE CAP... ON THE AFOREMENTIONED INSTABILITY GRADIENT... DURING THE LATE AFTERNOON HOURS. DEEP LAYER SHEAR INCREASES THROUGH THE EVENING... SUGGESTING THE POTENTIAL FOR CONVECTIVE ORGANIZATION... AND MOST EXPLICIT MODEL GUIDANCE POINTS TOWARD THE DEVELOPMENT OF AN MCS DROPPING SOUTHEAST INTO OUR AREA DURING THE EVENING AND/OR OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL... ALTHOUGH ISOLATED TORNADOES COULD NOT BE RULED OUT WITH LOW LEVEL SHEAR FORECAST TO INCREASE AND THE BOUNDARY LAYER NOT EXPECTED TO BECOME PARTICULARLY STABLE. AS FOR THE FORECAST... WILL BRING CHANCE TO LIKELY POPS INTO THE AREA FROM WEST TO EAST THROUGH THE NIGHT... THEN TAPER THINGS TO CHANCE POPS ON TUESDAY AS DETAILS BECOME A BIT LESS CERTAIN FOR REDEVELOPMENT AHEAD OF THE FRONTAL BOUNDARY. AT THIS POINT... WILL END CHANCES FOR PCPN TUESDAY AFTERNOON AND GO WITH DRY WEATHER TUESDAY NIGHT THROUGH WEDNESDAY. HOWEVER... IT IS POSSIBLE THAT SOME ACTIVITY COULD LINGER OVER THE EAST TUESDAY EVENING DEPENDING ON THE FRONTAL TIMING AND THE DEGREE OF DESTABILIZATION THAT CAN OCCUR OUT AHEAD OF IT AFTER WHATEVER MOVES THROUGH TONIGHT AND DURING THE MORNING ON TUESDAY. PCPN CHANCES LOOK TO RETURN WEDNESDAY NIGHT AS RETURN FLOW BEGINS TO SET BACK UP ACROSS THE AREA. INCLUDED CHANCE POPS FOR SHRA/TSRA OVER THE WEST WEDNESDAY NIGHT THEN SHIFTED IT EASTWARD THROUGH THURSDAY. IN THE FRIDAY THROUGH MONDAY PERIOD THINGS STILL LOOK QUITE WARM WITH A FRONT EVENTUALLY MOVING IN AND COOLING THINGS OFF A BIT. THERE CONTINUE TO BE DIFFERENCES AMONGST THE OPERATIONAL MODEL RUNS... WITH THE 00Z AND 06Z GFS EXHIBITING A MUCH MORE PROGRESSIVE SOLUTION WITH A FROPA ON FRIDAY-FRIDAY NIGHT COOLING THINGS DOWN INITIALLY THEN A SECONDARY FROPA LATE SUNDAY. THE ECMWF HINTS A POSSIBLY A TROUGH PASSAGE FRIDAY... BUT MAINTAINS THE UPPER RIDGE MUCH MORESO THAN THE GFS... THEN HAS THE MAIN FROPA SUNDAY AS WELL. THIS DIFFERENCE WOULDN/T BE OVERLY CRITICAL... EXCEPT FOR THE DEGREE TO WHICH THE GFS CRASHES HEIGHTS FRIDAY INTO SATURDAY WITH ITS FIRST FROPA... SINCE IT WOULD RESULT IN MUCH COOLER CONDITIONS ON SATURDAY THAN THE ECMWF. THE 12Z GFS APPEARS TO BE BACKING OFF FROM ITS PREVIOUS SOLUTIONS A BIT AND IS PERHAPS A BIT CLOSER TO THE ECMWF. THE 00Z CANADIAN WAS ALSO A BIT MORE SIMILAR TO THE ECMWF... AT LEAST WITH RESPECT TO MAINTAINING THE UPPER RIDGE OVER OUR AREA THROUGH SATURDAY... ALTHOUGH IT APPEARS TO BE PERHAPS TOO SLOW TO BRING THE EVENTUAL UPPER TROUGH AND MAIN FROPA THROUGH THE AREA. OVERALL... FAVOR THE ECMWF HANDLING OF THINGS... BUT GIVEN THE INHERENT UNCERTAINTY WITH THINGS DURING THE CONVECTIVE SEASON... WITH BLEND THINGS WITH THE HPC PROGS... WHICH OFFER SOMEWHAT OF A GFS/GFS ENSEMBLE BLEND. WITH THE IDEA OF A WEAK SHORTWAVE ROUNDING THE UPPER RIDGE AND TROUGH SLIDING THROUGH THE AREA... WILL INCLUDE CHANCE POPS OVER THE FORECAST AREA FOR THURSDAY NIGHT. WILL GO WITH DRY CONDITIONS ACROSS THE AREA ON FRIDAY... WITH LOW LEVEL RIDGING EXPECTED AND THE UPPER LEVEL RIDGE ATTEMPTING TO REASSERT ITSELF. AFTER THAT POINT UNTIL THE AFOREMENTIONED PRIMARY SHORTWAVE/FROPA... WILL CONTINUE TO TRY AND TIE PCPN CHANCES TO WHERE THE EDGE OF THE CAP WOULD BE EXPECTED GIVEN FORECAST 700MB TEMPERATURES FROM THE ECMWF. WITH THAT SAID... INCLUDED CHANCE POPS OVER THE NORTH HALF OF THE AREA FOR FRIDAY NIGHT... THEN OVER THE NORTHEAST AND EAST ON SATURDAY. INCLUDED CHANCES FOR ALL BUT THE FAR SOUTHWEST SATURDAY NIGHT AND OVER ALL BUT THE NORTHWEST FOR SUNDAY. FEELING IS THAT THE NORTHWEST COULD SKATE THROUGH GIVEN THE EXPECTED TIMING OF THE FRONT AND THE CAP WHICH WILL BE IN PLACE BEFOREHAND. SHIFTED THINGS EASTWARD WITH THE FRONT SUNDAY NIGHT... THEN ALLOWED FOR DRY WEATHER ON MONDAY. AS AN UPDATE TO THE EARLIER EXTENDED DISCUSSION ABOVE... THE 12Z GFS TRENDED A BIT TOWARD THE 00Z ECMWF WITH RESPECT TO THE RIDGE PROMINENCE DURING THE SATURDAY TIME FRAME... WHILE THE 12Z ECMWF TRENDED A BIT IN THE OTHER DIRECTION... SO THEY ARE BOTH QUITE SIMILAR NOW DURING THAT PERIOD. THIS HAS MINIMAL IMPACT ON THE FORECAST THOUGHTS FROM EARLIER... WITH TOASTY TEMPERATURES NOW LOOKING MORE CERTAIN TO CONTINUE THROUGH SATURDAY IN CONTRAST TO THE EARLIER GFS RUNS. && .AVIATION.../06Z TAF ISSUANCE/ THE FORECAST IS HIGHLY DEPEND UPON BOTH THE TIMING OF THE SHORT WAVE TROUGH AND FRONTAL PASSAGE BY TUESDAY EVENING OVR THE FAR EASTERN TAF SITES. THE LATEST SATELLITE IMAGE AND RADAR COMPOSITE SHOWED TSTMS DEVELOPING OVER THE EASTERN DAKOTAS AT THIS TIME. TSTM ACTIVITY WAS HAVING A HARD TIME MOVING SOUTHEAST OVER INTO WESTERN MN. THE LATEST NAM MODEL RUN HAS THE FRONT MOVING THROUGH KMPX ARND 23Z/29TH AND KEAU BY 04Z/30TH. GENLY VFR FLYING CONDITION OVER THE TAF SITES THROUGH 08Z(300 AM). WX CONDS LOWERING TO MVFR/IFR FLYING CONDITIONS AS SEVERAL TSTM COMPLEXES ROLL SOUTHEAST OVER INTO CNTRL MN OVERNIGHT AND TUESDAY MORNING. WX CONDS IMPROVING ONCE THE FRONT PASSES OVER THE WESTERN TAF SITES(KAXN AND KRWF AND KSTC BY 18Z TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TRH/JVM
Hazardous weather outlook, Jul 28, 12:15 PM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CDT MON JUL 28 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1215 PM CDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON...FROM WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA...AND OVER MOST OF THE OUTLOOK AREA TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 4 PM INTO EARLY THIS EVENING...PRIMARILY ACROSS SOUTHWEST OR WEST CENTRAL MINNESOTA. IF THESE THUNDERSTORMS DEVELOP THEY MAY BE SEVERE...WITH LARGE HAIL...STRONG WINDS...AND AN ISOLATED TORNADO BEING THE PRIMARY THREATS. LATER THIS EVENING...MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO WESTERN MINNESOTA AND POTENTIALLY MIGRATE EASTWARD ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT. THERE IS A HIGHER LIKELIHOOD FOR THESE STORMS TO BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION...THUNDERSTORMS TONIGHT WILL ALSO BE CAPABLE OF BRIEF VERY HEAVY RAINFALL THAT MAY CAUSE ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY IN WESTERN WISCONSIN AND SOUTHEAST MINNESOTA. STRONG TO SEVERE THUNDERSTORMS FROM TONIGHT MAY STILL BE TRACKING EAST ACROSS WESTERN WISCONSIN AFTER SUNRISE TUESDAY MORNING. MORE REDEVELOPING THUNDERSTORMS MAY OCCUR DURING THE AFTERNOON IN SOUTHERN MINNESOTA AND WESTERN WISCONSIN...ALTHOUGH THIS IS A BIT MORE UNCERTAIN. THERE ARE ADDITIONAL SMALL THUNDERSTORM CHANCES FROM WEDNESDAY NIGHT INTO FRIDAY ACROSS PARTS OF THE OUTLOOK AREA. AT THIS TIME...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED. JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:12 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 63 min |
| Jul 29, 1:13 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Swift | 47 min |
| Jul 29, 2:21 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 54 min |
| Jul 29, 2:32 AM CDT | Severe Thunderstorm Warning | MPX | Benton | 43 min |
| Jul 29, 2:59 AM CDT | High Wind Warning | MPX | Douglas, Pope, Stearns, Stevens, Todd | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.